Hot? Cold?

sweetslover
By sweetslover Latest Reply 2014-11-29 09:01:04 -0600
Started 2014-11-23 22:27:06 -0600

I am 66 years young (well past the "change") and have been on metformin for about 6 weeks. Almost every night I am experience what feels like a hot flash. I become extremely warm and sweaty. My BG is normal when I check it. Is this normal? Has anyone else experienced this? There are other times during the day when just the opposite occasionally happens. I become so cold I start shivering. I really don't like these temperature swings.


15 replies

tabby9146
tabby9146 2014-11-26 10:51:36 -0600 Report

I was not on it long at all, but when I was, I did not have that. interesting. I have noticed however, in the years since I was diagnosed, that I get hot more easily and cold easily also when the people around me, lots of times, are not. I get cold at home when it is just chilly outside, and no one else in my house says they are cold. just wonder if for some of us, having D might have something to do with that.

oink66
oink66 2014-11-26 00:25:16 -0600 Report

""HOT"" Sweating profusely me too, I did however noticed more swat breakouts on Metformin 1000mg, and not all associated with age of hot flashes. Not as sever since the weather is getting colder. Still sleep with my fan on every night.
Used to break out with a power surge, right slap dead in the grocery store when shopping. How embarrassing my forehead beading with sweat, my underarms get wet and unfortunately other area's as well. I still switch between bath soaps & deodorants on a regular.

elwojcik65
elwojcik65 2014-11-25 21:13:32 -0600 Report

Interesting. I have had the same thing happening. It will be a year in Dec. that I started taking Met. I also thought the "flashes" we age related. When I check my blood sugars during a "flash" they are fine. Something to think about and ask my Dr. about.

sweetslover
sweetslover 2014-11-25 21:27:12 -0600 Report

If I were a few years younger, I might consider the "flashes" as being age related. Unfortunately, I do not think that is the case. :) If my body is regressing to a younger age, I hope it takes my wrinkles with it.

Pegsy
Pegsy 2014-11-24 18:56:22 -0600 Report

I have been on Metformin a little over a year and I have this experience as well. I wondered if it was the Metformin. Now I know. It doesn't happen as often as it used to. It seemed to be worse when I was taking a bedtime snack. I don't do that anymore and I don't have as many night sweats as I did before. And when I do get them, they aren't as severe.

unojay
unojay 2014-11-24 15:56:20 -0600 Report

yes I get them too. and yes its a side effect from the metformin,all I do is sit down and relax and do slow breathing till it goes away. that seems to help me…but I too would like to know how to stop it all together, just sit down and relax…jay

Just Joyce
Just Joyce 2014-11-24 12:20:00 -0600 Report

I have never had that problem. I feel hotter than normal when the weather is hot outside. AC makes me feel like I am freezing. During the winter months I feel colder than I normally felt.

I have not experienced any of the body temp changes on met and I have been on it for over 5 years.

jayabee52
jayabee52 2014-11-24 10:34:24 -0600 Report

Howdy sweetslover
I queried Google re: "hot flashes and metformin" and received this response as one of the listings ~ http://www.drugsdb.com/rx/metformin/metformin...

Yes hot flashes is one of the side effects mentioned when taking Met.

Praying for improving health for all

James

Gabby
GabbyPA 2014-11-24 05:08:21 -0600 Report

I have had that a lot in the past and I just thought it was my levels bumping up because of my liver dump and the heat. Living in Florida even in AC has it's challenges. I have not had any in a long while. I never associated it with the metformin, but it could be. I have been on it so long now, maybe I am used to it.

Here are the side effects on WebMD. It doesn't list sweating unless you have a low episode. http://www.webmd.com/drugs/2/drug-11285-7061/metformin-oral/metformin-oral/details#side-effects

roxanne bohnnow
roxanne bohnnow 2014-11-23 22:44:35 -0600 Report

I had a fan next to my bed from the time I started using metformin. I had a window AC unit put into the bedroom and found that I was the most comfortable when the room temp was between 59 and 65 degrees.